Alert archive / Montana / Winter Storm Warnings in 2018

Winter Storm Warning 5, NWS Missoula, MT

February 7, 2018Flathead County, Lake County, Montana

NWS Missoula, MT issued this winter storm warning at Feb 7, 2018, 2:27 PM MST for Flathead County, Lake County, Montana. It took effect at Feb 7, 2018, 11:00 PM MST. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 7, 2018, 2:27 PM MST (21:27 UTC)
In effect from
Feb 7, 2018, 11:00 PM MST
Expired
Feb 8, 2018, 11:00 PM MST
In force
24 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT

The radar

The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 8, 9:00 PM MSTSNOW 114 Ene Blacktail, MTPIKE CREEK SNOTEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2018-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2018-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS45 KMSO 072127
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
227 PM MST Wed Feb 7 2018

MTZ002-091800-
/O.UPG.KMSO.WS.A.0003.180208T0000Z-180209T1800Z/
/O.NEW.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
/O.NEW.KMSO.WS.W.0005.180208T0600Z-180209T0600Z/
West Glacier Region-
227 PM MST Wed Feb 7 2018

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 11 AM
MST FRIDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow
  accumulations of 8 to 13 inches, with localized amounts up to 20
  inches, are expected tonight through late Thursday evening. 
  Blowing and drifting snow will be main impact beginning late 
  Thursday evening.

* WHERE...Bad Rock Canyon, Essex, Marias Pass, and Polebridge.

* WHEN...For the Winter Storm Warning, from 11 PM this evening 
  to 11 PM MST Thursday. For the Winter Weather Advisory, from 
  11 PM Thursday to 11 AM MST Friday.

* ADDITIONAL DETAILS...Travel will be very difficult to
  impossible. Winds gusting as high as 50 mph will cause areas of
  blowing and drifting snow. Plan on slippery road conditions. Be
  prepared for reduced visibilities at times. The cold wind 
  chills as low as 20 below zero could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

&&

$$

MTZ001-003-091800-
/O.UPG.KMSO.WS.A.0003.180208T1200Z-180209T0000Z/
/O.NEW.KMSO.WW.Y.0017.180208T1800Z-180209T1800Z/
Kootenai/Cabinet Region-Flathead/Mission Valleys-
227 PM MST Wed Feb 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 AM
MST FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches, with localized amounts up to 5 inches, are 
  expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, Highway 93 Eureka to 
  Whitefish, Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 11 AM Thursday to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 30 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ007-043-091800-
/O.NEW.KMSO.WW.Y.0017.180209T0000Z-180209T1800Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
227 PM MST Wed Feb 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 11 AM
MST FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches at low elevations and 5 to 8 inches over area
  mountain passes are expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner 
  to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...From 5 PM Thursday to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions in low
  visibility and slippery roads. Winds gusting as high as 40 mph 
  will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$
3 follow-up statements
210 
WWUS45 KMSO 081055
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
355 AM MST Thu Feb 8 2018

MTZ002-091100-
/O.CON.KMSO.WS.W.0005.000000T0000Z-180209T0600Z/
/O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
West Glacier Region-
355 AM MST Thu Feb 8 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST FRIDAY...

* WHAT...Heavy snow and blowing snow expected. High snow levels
  this morning will dramatically drop by mid to late morning as
  Arctic air spills into the region. Total snow accumulations of 8
  to 13 inches, with localized amounts up to 20 inches, are
  expected through late this evening. Blowing and drifting snow 
  will be main impact beginning this afternoon into this evening.

* WHERE...Bad Rock Canyon, Essex, Marias Pass, and Polebridge.

* WHEN...For the Winter Storm Warning through 11 PM MST this 
  evening. For the Winter Weather Advisory, from 11 PM this 
  evening to 11 AM MST Friday.

* ADDITIONAL DETAILS...Travel will be very difficult to 
  impossible. Winds gusting as high as 50 mph will cause areas 
  of blowing and drifting snow. Plan on slippery road 
  conditions. Be prepared for reduced visibilities at times. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ001-003-091100-
/O.CON.KMSO.WW.Y.0017.180208T1800Z-180209T1800Z/
Kootenai/Cabinet Region-Flathead/Mission Valleys-
355 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 11 AM MST FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of 1 to 3 inches, with localized amounts up to 5 
  inches, are expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, Highway 93 Eureka to 
  Whitefish, Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 11 AM Today to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 30 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ007-043-091100-
/O.CON.KMSO.WW.Y.0017.180209T0000Z-180209T1800Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
355 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of 1 to 3 inches at low elevations and 5 to 8 
  inches over area mountain passes are expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner 
  to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...From 5 PM this afternoon to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions in 
  low visibility and slippery roads. Winds gusting as high as 40 
  mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$
155 
WWUS45 KMSO 081854
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1154 AM MST Thu Feb 8 2018

MTZ002-091800-
/O.CON.KMSO.WS.W.0005.000000T0000Z-180209T0600Z/
/O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
West Glacier Region-
1154 AM MST Thu Feb 8 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST FRIDAY...

* WHAT...Heavy snow and blowing snow. Snow levels will continue to
  dramatically drop. Total snow accumulations of 7 to 10 inches, 
  with localized amounts up to 15 inches, are expected through 
  tonight. Blowing and drifting snow will be main impact beginning
  this afternoon into this evening.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...For the Winter Storm Warning, until 11 PM MST this 
  evening. For the Winter Weather Advisory, from 11 PM this 
  evening to 11 AM MST Friday.

* ADDITIONAL DETAILS...Tree branches could fall. Winds gusting as
  high as 50 mph will cause areas of blowing and drifting snow.
  Plan on slippery road conditions. Be prepared for reduced
  visibilities at times. The cold wind chills as low as 25 below
  zero could cause frostbite on exposed skin in as little as 30
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MTZ005-091800-
/O.EXA.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
Missoula/Bitterroot Valleys-
1154 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST FRIDAY...

* WHAT...Snow expected. Gusty winds between 30 to 40 mph will
  develop near Hellgate Canyon overnight creating periods of
  blowing snow. Total snow accumulations of a trace to 2 inches 
  are expected.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...From 11 PM this evening to 11 AM MST Friday.

* ADDITIONAL DETAILS...Temperatures will drop quickly overnight.
  Plan on quickly changing and slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-091800-
/O.EXA.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
Lower Clark Fork Region-
1154 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches,
  with localized amounts up to 4 inches, are expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...From 11 PM this evening to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-091800-
/O.EXA.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
Bitterroot/Sapphire Mountains-
1154 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  with localized amounts up to 5 inches, are expected.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...From 11 PM this evening to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ001-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Kootenai/Cabinet Region-
1154 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches, with localized amounts up to 5 inches, are 
  expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting
  over 30 mph will cause areas of blowing and drifting snow and 
  has the potential to cause some tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ007-043-091800-
/O.CON.KMSO.WW.Y.0017.180209T0000Z-180209T1800Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
1154 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of 1 to 3 inches, 3 to 5 inches Ovando, Helmville, and Homestake
  Pass and 5 to 8 inches at Seeley Lake and MacDonald Pass are
  expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston,  
  Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to 
  Condon, and I-90 East Missoula to Bearmouth.

* WHEN...From 5 PM this afternoon to 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds
  gusting over 35 mph will cause areas of blowing and drifting
  snow. Visibility will be reduced to one quarter mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ003-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Flathead/Mission Valleys-
1154 AM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and gusty winds expected. Total snow accumulations
  of 1 to 3 inches, with localized amounts up to 5 inches, are
  expected. Blowing and drifting snow is expected near the
  southern parts of Flathead Lake including Polson this evening
  and tonight.

* WHERE...Flathead to Mission Valleys.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting
  over 45 mph could produce tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$
581 
WWUS45 KMSO 090553
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1053 PM MST Thu Feb 8 2018

MTZ002-091800-
/O.EXP.KMSO.WS.W.0005.000000T0000Z-180209T0600Z/
/O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
West Glacier Region-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...
...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  up to 2 inches, with localized amounts up to 4 inches, are 
  expected.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...The Winter Storm Warning will expire at 11 PM MST this
  evening. For the Winter Weather Advisory, now through 11 AM MST
  Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be
  prepared for reduced visibilities at times as winds gust up to
  30 mph with even higher gust in Bad Rock Canyon. The cold wind 
  chills as low as 20 below zero could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ001-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Kootenai/Cabinet Region-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1
  to 2 inches are expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 30 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ007-043-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Butte/Blackfoot Region-Potomac/Seeley Lake Region-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 2
  to 4 inches are expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner 
  to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East 
  Missoula to Bearmouth.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 35 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ003-091800-
/O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/
Flathead/Mission Valleys-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1
  to 2 inches are expected with isolated higher totals in the
  Mission Valley.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting as
  high as 40 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ005-091800-
/O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
Missoula/Bitterroot Valleys-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of up to two inches are expected.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting as
  high as 35 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ004-091800-
/O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
Lower Clark Fork Region-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches, with localized amounts up to 4 inches, are expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-091800-
/O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/
Bitterroot/Sapphire Mountains-
1053 PM MST Thu Feb 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 11 AM MST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 7, 3:27 AM MST, 11 hours earlier.

Area forecast discussion, Feb 7, 3:27 AM MST, 11 hours before
Area Forecast Discussion
National Weather Service Missoula MT
327 AM MST Wed Feb 7 2018

.DISCUSSION...Mountain snow showers will re-enhance through the
day today, with some valleys in NW Montana experiencing periodic
snow, (or a rain-snow mix) reaching valley floors as well.
Amounts won't be too spectacular, today through tonight, but could
cause periods of slick travel over area mountain passes.

A period of snow, blowing snow, and much colder temperatures is
anticipated Thursday morning lasting well into Friday, as
modified Arctic air comes over the Divide and works with moisture
streaming in from the northwest. The most severe winter driving
conditions are expected from Badrock Canyon eastward to Marias
Pass along US 2, where heavy snow will combine with strong wind
gusts up to 45 mph. This will result in blowing snow and very low
visibility, making travel very hazardous. Lower elevations of
northwest Montana, including the Flathead Valley southward to the
Missoula Valley and eastward to Butte, will see relatively light
snow amounts with only a few inches expected, but most of it will
come in a short burst and accompanied by gusty winds. With this in
mind, plan for a period of difficult travel for even lower
elevations, focused on Thursday afternoon across the Flathead
Valley working southward to the Missoula Valley, then eastward to
Butte Thursday night. An additional area of concern: with calving
season well underway, the wintry conditions present a real danger
to newborn livestock. Take adequate precautions.

Across North-central Idaho and Lemhi County, the cold air will be
greatly modified and much less impactful compared to western
Montana. Winds will also be lighter and accumulating snow will be
relatively light and generally above 4,000 feet.

By Saturday, showers will gradually diminish but cold temperatures
will remain and roads will continue to be slippery in many areas.
In addition, enough clearing is possible by Sunday morning for
areas of valley fog.

Forecast models continue to struggle with the evolution of the
pattern for early next week. They do agree on a cold and unsettled
pattern but vary considerably on the timing and details. An
additional shot of cold, arctic air is possible but there is quite
a spread among forecast ensembles, so a wide range of outcomes is
possible.

&&

.AVIATION...Periodic shower activity will be present at KGPI and
KMSO through the day today, however very little aviation impact is
expected. Mountain obscurations will be commonplace across the
entire Northern Rockies, with upper level winds strengthening in
time with potential mountain wave characteristics beginning to
show itself Thursday, particularly over the Continental Divide.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from late tonight through Thursday afternoon
     Flathead/Mission Valleys...Kootenai/Cabinet Region.

     Winter Storm Watch from this afternoon through Friday morning
     West Glacier Region.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:27 PM MSTWinter Weather AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more53 hr

Nearby

Winter Storm Warnings in Montana, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.